Social Anxiety Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
I am in nursing school and have just started my final semester clinical practicum in the ER. I have had social anxiety for awhile, and it seems to be getting worse. I feel like I always say stupid stuff when I'm around people, I feel like I used to be funnier than I am now, and maybe it's me trying to be funny when around people but I get nervous and wind up saying really dumb stuff. I have been in therapy a couple of times but I didn't really feel a connection with my therapist, so it did not help. I don't know what to do about it, my doctor has given me Serax to try and also Xanax XR, but I don't like to take them during the day because I don't want to be sedated at school/in the ER. I have only been to the ER for practicum a few times, but I Have to have over 400 hours before I graduate so I have a ways to go. I feel like my preceptor (the nurse I am following) doesn't like me, but I think it's just her personality. She's really independent and very intimidating. I have a really difficult time talking to her, and I feel like everybody in the ER knows each other and it's really hard to talk to them because they are always talking about their personal lives and I have no idea what to say. I wind up just standing around looking like an idiot. I know it's my social anxiety coming out, I just feel really uncomfortable. I'm also a really slow learner, and I think that gets me down because I feel so far behind my other classmates. Can anyone please give me some advice? I just don't know what else to do.
Thank you
 

·
Registered
Joined
·
9 Posts
Its always tough getting your foot in the door when everyone already has their pre -established relationships. If your a slow learner maybe ask the other students for advise, your all there for the same reason and have that in common to talk about until you get comfortable talking about personal topics.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top